Daily Column

Could supplement have caused senior’s vitiligo?

Q: I am a 76-year-old white male. In March of 2002 I had triple bypass due to clogged arteries. Ever since, I have been taking fish oil 1200 mg, aspirin 81 mg, folic acid 800 mg, and Simvastatin 80 mg daily. About a year or more ago I started gradually losing the pigment on my forehead, over my shoulders, down both arms, and later on both legs. I read your column every morning and have never seen anything about vitiligo. According to my computer, there is no known cause or actual cause for this, although I feel the folic acid may have caused this to happen. What do you think? A: Melanin is the pigment that gives color to skin, hair and eyes. A loss of skin pigment because of destruction of pigment-forming cells causes a condition known as vitiligo with white patches appearing … [Read More...]

Monthly Awareness

A new format for column

Ask Dr. Gott has successfully appeared in the format you read daily, either on line or in your local newspaper. It has come to our attention, however, that some readers feel the style should be modified so it no longer resembles the newspaper column that made Dr. Gott a household name and famous as a syndicated medical columnist for so many years. The modification has already been in process for several months and is being worked on as you read this notice. Dr. Gott's staff is unaware of the proposed format that is being designed and which will take about a month more to get up and running. In the interim, favorite columns will reappear and readers will be the first to know of the style that has been chosen for continuation of his column. We have been honored to represent a column … [Read More...]